Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 105, NWS Twin Cities, MN

June 26, 1999Brown County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 1999, 6:58 PM CDT for Brown County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 1999, 6:58 PM CDT (23:58 UTC)
Expired
Jun 26, 1999, 7:45 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

County Brown County, MN

The radar

The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:59 PM CDTThunderstorm Wind 71New Ulm Arpt, MN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMSP 262359 RRA
SVRMSP
MNC015-270045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT SAT JUN 26 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA

* UNTIL 745 PM CDT

* AT 655 PM CDT...DOPPLER RADAR INDICATED A NEW SEVERE STORM
  WEST OF NEW ULM. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.
  THE STORM WAS NEAR SLEEPY EYE...OR ABOUT 15 MILES WEST OF
  NEW ULM.  THE STORM WAS MOVING EAST TO NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED
  NEW ULM
  ESSIG
  SLEEPY EYE

THIS IS A DANGEROUS STORM.  STAY INDOORS AWAY FRDOM WINDOWS.
SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING.

TDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SAT JUN 26 1999

THUNDERSTORMS HAVE DEVELOPED IN THETA-E RIDGE AHEAD OF COOL FRONT
...WHICH HAS ENTERED WEST PORTION OF STATE.  WILL TIME FRONT THROUGH
THIS EVENING...WITH SCATTERED THUNDERSTORMS.  MODELS BRING DRY AIR
INTO NRN FORECAST AREA IN SUBSIDENCE IN WAKE OF FRONT.  HOWEVER
FRONT SLOWS SO WILL CONTINUE SHOWERS THROUGH NIGHT SRN AREAS.
BOUNDARY SHOULD BE IN PLACE FOR DEVELOPMENT ON SUNDAY IN S CENTRAL
MN.  REST OF AREA IN COLDER AIR WITH SHOWERS IN COOLER AIR AND SHORT
WAVE TROUGH.  SUNDAY NIGHT LESS CLEAR CUT AS MODELS DIFFER ON DEPTH
OF TROUGH AND COLD ADVECTION...WILL ONLY MENTION CHANCE OF SHOWERS.
COOL PATTERN CONTINUES INTO MID WEEK.

.MSP...NONE.
 SCOTT

In the hours before

Local storm report, Jun 26, 5:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT SAT JUN 26 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    5 W G(VS
	J9%15)/26/99   RENsSSYgA5E BECHYN             MN    3z
	*M
l/99   RENVILLE

0455 PM    3 E BLOMKEST              MN    1.5 INCH HAIL
06/26/99   KANDIYOHI                       HAILED OFF AND ON FOR
                                           30 MINUTES
Local storm report, Jun 26, 5:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT SAT JUN 26 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    5 W G(VS
	J9%15)/26/99   RENsSSYgA5E BECHYN             MN    3z
	*M
l/99   RENVILLE

0455 PM    3 E BLOMKEST              MN    1.5 INCH HAIL
06/26/99   KANDIYOHI                       HAILED OFF AND ON FOR
                                           30 MINUTES

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:48 PM CDTSevere Thunderstorm WarningMPXKandiyohi42 min
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningMPXMorrison37 min
Jun 26, 6:27 PM CDTTornado WarningMPXStearns33 min
Jun 26, 6:44 PM CDTTornado WarningMPXNicollet31 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.